MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Codes Reflux within Device (1522); Suction Problem (2170)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 12/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2 and a4: unknown, as information was requested but not provided.Section d6a implant date: not applicable.Product is not an implantable device.Section d6b explant date: not applicable.Product is not an implantable device; therefore, not explanted.Section e1 telephone number: (b)(6).Section h3 other (81): the opo73 fusion dual pump pack was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the handpiece got detached from the tubing unit during phacoemulsification procedure, resulting in insufficient reflux and the iris being accidentally being aspirated.It became difficult to perform the surgery, and although the crystalline lens was cleaned, an intraocular lens (iol) could not be implanted, so an iol will be implanted at a later date.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 18-jan-2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: one (b)(6) phaco tubing pack received within a bag.The lot number could not be confirmed.A visual inspection of the returned product reveals the bottle spike tubing had been cut.No other obvious defects or damages were observed.Due to the condition of the returned product, further functional testing could not be performed.The reported event could not be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the phaco handpiece was inadvertently not included in the initial or follow-up#1 mdr reports; therefore, this supplemental mdr report is to correct that information.The following field was updated accordingly: section d10: concomitant medical products: 690880 - ellips fx phaco handpiece all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18567578
Report Number3012236936-2024-00139
Device Sequence Number15223154
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)260814(10)60487795
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot Number60487795
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/24/2024
12/04/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date05/17/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELLIPS FX PHACO HANDPIECE, MODEL 690880
Outcome Attributed to Adverse Event Other;
Patient SexUnknown